Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Are red rashes on the abdominal and genital area indicative of diaper rashes?

User rating for this question
Very Good
Answered by

Pediatrician, Cardiology
Practicing since : 2006
Answered : 1814 Questions
Question
Hi Doctor,
My daughter is approx. 1 year old. She has developed some red rashes today evening and she is trying to scratch it over the clothes.
1. Is it because of diaper? Previously we used to keep her without diaper for 3-4 hours in a day but, now due to winters, we are not keeping her without diaper.
2. We have applied mustard oil on the rashes. Please suggest the cause and remedy for this. Thanks.

Regards,
XXXX

Forgot to mention that rashes are developed on stomach as well. Pics attached. Please check and suggest. Thanks.

Regards,
XXXX
Fri, 11 May 2018 in Child Health
 
 
Answered by Dr. Pradeep Kumar 53 minutes later
Brief Answer:
Looks like diaper rashes

Detailed Answer:
Hi

Thanks for asking on this platform

I have gone through the query and do understand your concern.
I have seen the attached images also and to me it appears to be diaper rashes because apart from the genital area it is there in lower abdomen also.
I would suggest you to apply some zinc oxide cream like Rashfree or Happynap. You can give cetrizine syrup an antiallergic for itching. The dose for this age is 2.5 ml once or twice a day. Please get it prescribed by a pediatrician.
Don't apply mustard oil as this may further aggravate the rashes.
Observe the rashes for 48 hours and check the response to the cream. Other less common cause can be fungal/candida infection.
If rashes are not improving with cream even after 48 hours or increasing rapidly please consult your pediatrician immediately.

I hope this helps.
Please let me know if you have any more questions.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor